| Model Number |
687280110 |
| Medical Device Problem Codes |
Material Frayed (1262); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/16/2023
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, the hemostasis valve at the proximal side of a 110 cm brite tip radianz guiding sheath did not close.There was a possibility that the tip got frayed.There was no reported patient injury.It was difficult for the device to be inserted from the skin therefore, a cut down was done, and the device was inserted.After that, the physician noticed that the hemostasis valve at the proximal side did not close therefore, there was a ¿step¿ between the tip and the dilator and there was a possibility that the tip got frayed.The device was flushed prior to use.The vessel dilator was snapped into place at the hub.There were difficulties encountered during the insertion process.There were no difficulties encountered during the withdrawal process.There were no damages noted to the valve prior to inserting the device into the patient.There were no difficulties encountered while inserting or withdrawing any concomitant devices.The device was used without problem after insertion and an unknown smart stent (radianz) was implanted at both of the iliac arteries and the procedure completed.The lesions were both at the iliac arteries which had stenosis.Insertion site vessel had moderate calcification and no tortuosity.The brite tip was used for a transbrachial intervention.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device will be returned for evaluation.
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18111873 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
Complaint conclusion: as reported, the hemostasis valve on the proximal side of a 110 cm brite tip radianz guiding sheath did not close.There was a possibility that the tip got frayed.There was no reported patient injury.It was difficult for the device to be inserted into the skin therefore, a cut down was performed, and the device was inserted.After that, the physician noticed that the hemostasis valve at the proximal side did not close therefore, there was a ¿step¿ between the tip and the dilator and there was a possibility that the tip got frayed.The device was flushed prior to use.The vessel dilator was snapped into place at the hub.There were difficulties encountered during the insertion process.There were no difficulties encountered during the withdrawal process.There were no damages noted to the valve prior to inserting the device into the patient.There were no difficulties encountered while inserting or withdrawing any concomitant devices.The device was used without problem after insertion and an unknown smart stent (radianz) was implanted at both iliac arteries and the procedure was completed.Both lesions were at the iliac arteries which had stenosis.The insertion site vessel had moderate calcification and no tortuosity.The brite tip was used for a transbrachial intervention.One non-sterile unit of a brite tip radianz 110cm was received for evaluation.During visual inspection, the catheter sheath introducer, the vessel dilator, and the hemostasis valve/hemovalve were returned for evaluation.The brite tip presented with a torn condition.The rest of the components were thoroughly inspected, and no anomalies were noted.Initial attempts to tighten the hemostasis valve were unsuccessful.After a few attempts, the valve could be tightened correctly.A flushing test was performed, and water was passed through the side port tubing, to the hub and out the tip of the cannula.The test was repeated with the vessel dilator inserted and no leakage was observed on the valve or hub.The hemovalve was loosened to determine if leakage would occur if the connector was not tight and no leakage was observed.The only time leakage was observed was during a simulation when the connector was overlapped and disconnected.A product history record (phr) review of lot 18111873 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿detachable hemostasis valve-loosened/detached¿ was confirmed.The functional test was successfully performed however, the connector felt loose and could be easily detached because the connection was not robust.The event ¿brite tip/distal tip-frayed/split/torn¿ was also confirmed because the device presented with a torn brite tip.The step caused by the loosened hemostasis valve likely contributed to the damaged distal tip as it encountered additional resistance on insertion.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿inspect the system contents for any signs of damage; do not use if any damage is present.Check to make sure the hemostasis valve is securely connected to the catheter guiding sheath hub¿ per analysis of the returned device, the inability to tighten the hemostasis valve was found to be design related and an investigation was initiated to address this issue.